Oncotarget

Case Reports:

Young patient with arterial thrombosis and skin changes as the onset manifestations: POEMS syndrome

Ting-Ting Han, Shuang Zheng, Zeng-Ai Chen, Wei Liu _ and Yao-Min Hu

PDF  |  HTML  |  How to cite

Oncotarget. 2016; 7:74410-74414. https://doi.org/10.18632/oncotarget.12570

Metrics: PDF 1273 views  |   HTML 1685 views  |   ?  


Abstract

Ting-Ting Han1,*, Shuang Zheng1,*, Zeng-Ai Chen2,*, Wei Liu1 and Yao-Min Hu1

1 Department of Endocrinology, Renji Hospital, School of Medicine, Shanghai Jiaotong University, Shanghai, China

2 Department of Radiology, Renji Hospital, School of Medicine, Shanghai Jiaotong University, Shanghai, China

* Co-first author

Correspondence to:

Wei Liu, email:

Yao-Min Hu, email:

Keywords: POEMS syndrome; thrombosis; monoclonal protein; young patient; atypical feature

Received: August 15, 2016 Accepted: October 04, 2016 Published: October 11, 2016

Abstract

POEMS syndrome is a rare multi-systemic disease characterized by polyneuropathy, organomegaly, endocrinopathy, monoclonal protein and skin changes. Arterial thrombosis is a distinctively unusual feature in patients with POEMS syndrome. We report a 33-year-old man with intermittent amaurosis of left eye and skin changes as the onset manifestations, who was finally confirmed as having POEMS syndrome. Most notably, this was a young man without high risk factors of arterial thrombosis and no monoclonal protein was detected until the repeated measurement later. This case evokes the need to consider the diagnosis of POEMS syndrome for young patients with symptoms of arterial thrombosis but no high risk factors of thrombosis.


Creative Commons License All site content, except where otherwise noted, is licensed under a Creative Commons Attribution 3.0 License.
PII: 12570